Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The second central moment of additive functions


Author: Jungseob Lee
Journal: Proc. Amer. Math. Soc. 114 (1992), 887-895
MSC: Primary 11K65; Secondary 11N37
DOI: https://doi.org/10.1090/S0002-9939-1992-1087465-5
MathSciNet review: 1087465
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the best constant in the Turán-Kubilius inequality for additive functions is 3/2 in any sufficiently large range.


References [Enhancements On Off] (What's this?)

  • [1] M. de la Vallée-Poussin, Sur les valeur moyennes de certaines fonctions arithmetiques, Ann. Soc. Sci. Bruxelles 22 (1898), 84-90.
  • [2] P. D. T. A. Elliott, Functional analysis and additive arithmetic functions, Bull. Amer. Math. Soc. 16 (1987), 179-223. MR 876958 (88i:11052)
  • [3] A. Hildebrand, An asymptotic formula for the variance of an additive function, Math. Z. 183 (1983), 145-170. MR 704101 (85c:11068)
  • [4] R. Horn and C. Johnson, Matrix analysis, Cambridge Univ. Press, Cambridge, 1985. MR 832183 (87e:15001)
  • [5] J. Kubilius, On the estimation of the second central moment for strongly additive functions, Liet. Mat. Rinkinys 23 (1983), 122-133. (Russian) MR 705734 (85h:11051)
  • [6] -, On the estimation of the second central moment for any additive arithmetic functions, Liet. Mat. Rinkinys 23 (1983), 110-117. (Russian) MR 706013 (85g:11068)
  • [7] J. Lee, On the constant in the Turán-Kubilius inequality, Thesis, The University of Michigan, 1989.
  • [8] C. M. Stein, On the Turán-Kubilius inequality, Technical Report No. 220, Stanford University, 1984.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11K65, 11N37

Retrieve articles in all journals with MSC: 11K65, 11N37


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1087465-5
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society